Toeplitz matrices — 1 articles found.

Systems of Linear Partial Differential Equations with Constant Coefficients: Bounds on Solutions

C. R. Math. Rep. Acad. Sci. Canada Vol. 35 (2) 2013, pp. 57–69
Vol.35 (2) 2013
Anamaria Savu Details
(Received: 2012-09-11 , Revised: 2013-04-26 )
(Received: 2012-09-11 , Revised: 2013-04-26 )

Anamaria Savu, Canadian Vigour Center, 2-132 Li Ka-Shing Center for Health Research Innovation, University of Alberta, Edmonton AB, Canada T6G 2E1; e-mail: savu@ualberta.ca

Abstract/Résumé:

We consider sequences of systems of first-order linear partial differential equation with constant coefficients. As the index $N$ of the sequence increases, the dimension of the integration space of the $N^{th}$ system increases to infinity. Even though the coefficient matrices of the systems have different dimensions, the matrices originate from a common generating process that is specified by a finite sequence of real numbers or a polynomial. We establish results on the limiting behaviour of the $L^2$ norms of solutions of the systems as $N$ grows to infinity, specifically we find asymptotic dominating powers of $N$ for the $L^2$ norms. We show that the exponents of $N$ depend on the maximal order of the complex unit roots of the generating polynomial. Our results are generalizations of some inequalities shown by Varadhan in his work on the hydrodynamic scaling limit of a non-gradient particle system with continuous spin and nearest-neighbour interaction. Our results could prove relevant for the derivation of hydrodynamic limits of other particle systems with complex interactions and non-Gaussian equilibrium measures.

Nous considérons des séquences de systèmes d’équations aux dérivées partielles linéaires du premier ordre à coefficients constants. Lorsque l’indice $N$ de la séquence s’accroît, la dimension de l’espace\breakd’intégration du $N$-ième système s’approche de l’infini. Même si les matrices de coefficients des systèmes ont des dimensions différentes, les matrices proviennent d’un processus de génération qui est spécifié par une séquence finie de nombres réels ou un polynôme. Nous montrons des résultats sur le comportement asymptotique pour les normes $L^2$ des solutions des systèmes quand $N$ s’approche de l’infini, spécifiquement nous trouvons des puissances de $N$ qui dominent asymptotiquement les normes $L^2$. Nous montrons que les exposants de $N$ dépendent de l’ordre maximal des racines complexes unités du polynôme génératrice. Nos résultats sont des généralisations des certaines inégalités montrées par Varadhan dans son travail sur la limite hydrodynamique d’une système de particules avec spin continu et évoluant selon une dynamique de Kawasaki non-gradient. Nos résultats pourraient se révéler pertinents pour le calcul des limites hydrodynamiques d’autres systèmes de particules avec des interactions complexes et des mesures d’équilibre non-gaussiennes.

Keywords: Bakry-Emery Inequalities, Ergodic Theorem, Non-gradient Interacting Particle Systems, Toeplitz matrices

AMS Subject Classification: Distributions 60E05

PDF(click to download): Systems of Linear Partial Differential Equations with Constant Coefficients: Bounds on Solutions

Full Text Pdfs only available for current year and preceding 5 blackout years when accessing from an IP address registered with a subscription. Historical archives earlier than the 5 year blackout window are open access.